Journal of Generalized Lie Theory and Applications

On the product of conjugacy classes in unitary group and singular connections


Full-text: Open access


We are attempting to give a new proof to the problem of characterization of the support of the product of conjugacy classes in the compact Lie group SU$(n)$ without any reference to the Mehta-Seshadri theorem in algebraic geometry as it was the case in [1]

Article information

J. Gen. Lie Theory Appl., Volume 4 (2010), Article ID G090902, 11 pages.

First available in Project Euclid: 11 October 2011

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 20E45: Conjugacy classes 22E10: General properties and structure of complex Lie groups [See also 32M05] 14H60: Vector bundles on curves and their moduli [See also 14D20, 14F05] 55R50: Stable classes of vector space bundles, $K$-theory [See also 19Lxx] {For algebraic $K$-theory, see 18F25, 19-XX}


SHAFFAF, Jafar. On the product of conjugacy classes in unitary group and singular connections. J. Gen. Lie Theory Appl. 4 (2010), Article ID G090902, 11 pages. doi:10.4303/jglta/G090902.

Export citation


  • S. Agnihotri and C. T. Woodward. Eigenvalues of products of unitary matrices and quantum Schubert calculus. Math. Res. Lett., 5 (1998), 817–836.
  • P. Belkale. Local systems on $\Bbb P\sp 1-S$ for $S$ a finite set. Composito Math., 129 (2001), 67–86.
  • P. Belkale. Irredundancy in eigenvalue problems. Preprint arXiv:math/0308026v1, 2003.
  • O. Biquard. Fibrés paraboliques stables et connexions singulières plates. Bull. Soc. Math. France, 119 (1991), 231–257.
  • S. K. Donaldson. A new proof of a theorem of Narasimhan and Seshadri. J. Differential Geom., 18 (1983), 269–277.
  • W. Fulton. Eigenvalues, invariant factors, highest weights and Schubert calculus. Bull. Amer. Math. Soc. (N.S.), 37 (2000), 209–249.
  • A. A. Klyachko. Stable bundles, representation theory and Hermitian operators. Selecta Math. (N.S.), 4 (1998), 419–445.
  • S. Kobayashi. Differential geometry of complex vector bundles. Princeton University Press, Princeton, NJ, 1987.
  • V. Mehta and C. S. Seshdri. Moduli of vector bundles on curves with parabolic structures. Math. Ann., 248 (1980), 205–239.
  • E. Meinrenken and C. Woodward. Hamiltonian loop group actions and Verlinde factorization. J. Differential Geometry, 50 (1998), 417–469.